76.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

2 treatments - swelling and rash

12 REPLIES 12
Guest user
Not applicable

Re: 2 treatments - swelling and rash

Hi ann,
I take lots of pain killers thanks! I wish I could stomach Nurofen as they'd help with inflammation bu they rot my stomach. I have a problem with extra pain releif as I'm already on Morphine for the Fibromyalgia so I have a very high tollernace to pain meds. I'm taking tramadol though at night time. will try the pillow thanks xxx

Guest user
Not applicable

Re: 2 treatments - swelling and rash

knitnut - That's ok, then. I do hope the pain and swelling subside soon, though. Can you take painkillers? After surgery, I slept with a pillow down one side, to rest my arm on. Do you think that might help, so that you don't roll onto the painful side?

Ann x

Guest user
Not applicable

Re: 2 treatments - swelling and rash

Saw my onc today who is happy with my pain and swelling. She doesnt have to live with it esp when I roll over in my sleep!

ann, Its not connected to Epsom slats, infact my sis is a therapy radiographer in Canada and they give their swollen breast ladies a soak similar to epsom slats which you soak a face cloth in the solution and leave it on your boob for 10 mins each day to reduce the swelling. No I've not tried this I'm doing as I'm told over here!!

Guest user
Not applicable

Re: 2 treatments - swelling and rash

my swelling hasnt got any worse and had another three now. Have odd shooting pains here and there but apart from that things are pretty much the same so not too concerned. Saw oncologist and she is happy. I have to keep using aqueous cream as my marks are tattoed on so its not an issue with pen markings.

thanks all and hope your getting some relief Knitnut x

Guest user
Not applicable

Re: 2 treatments - swelling and rash

Knitnut

Do you think it could be the Epsom Salts? I know you said you were only going to soak your legs, but if you also wash your top half in the same water, it could well be irritating the skin.

Ann x

Guest user
Not applicable

Re: 2 treatments - swelling and rash

Hi Macc,
I had a very small seroma but just around the node scar. I see the doc here anyway tomorrow so shall ask and see what advice they have for me as its getting bigger daily!! I've been told to take an anti-histamine to stop the nipple itch and its working well. but the painful breast is exactly as it was after surgery so I cant lie on that side at night and sleep in my support tops-the things we go through! I only have 5 out of 15 sessions left now yeah!!! here I was thinking I've escaped the sore sunburnt skin, but got this instead

Guest user
Not applicable

Re: 2 treatments - swelling and rash

Knitnut

Was your swelling after surgery down to a seroma? Is it possible that the radiation has caused a seroma again? Can they drain it to relieve the pain if so?

I hope they can do something for you as it is so early in your treatment. How many treatments do you have? I know in the UK they sometimes do 15 instead of the 25 plus boosts.

Good luck with the rest of the treatments.

Macc

Guest user
Not applicable

Re: 2 treatments - swelling and rash

I've had 8 treatments now and also right frm treatment one my breast swelled and is huge and really painful. My nipple is excrutiating. its also huge, bright pink and feels like its been plugged in a live plug socket!! I'm gonna ask tommorrow. I've been using Lanacane over the weekend as the lignocaine in it deadens the pain. I am using 99.9% Aloe vera gel and so far no sunburn or soreness. I just wish this pain would go. My nipple was like this after surgery when my boob swelled then so I presume its downw to the swelling.

Guest user
Not applicable

Re: 2 treatments - swelling and rash

HI Signet,

I had 25 sessions which targeted my chest as well as the nodes in armpit and collarbone. Because the cancer had invaded my skin I also had a bolus on my chest which concentrated that dose on my skin rather than 2cm below as is usual. I also have fair skin so a skin reaction was anticipated. After the first week my skin was very red (in the exact shape of the bolus). After the 2nd week it was swollen as well as red. In the 3rd week the skin began to peel and by the 4th week was very raw and sore and had a rash like heat rash. I used only aqueous cream the whole time as instructed and it is now healing well after the treatments ended.

I agree with Macc, if you are worried, discuss it with the technicians as they will know what is normal and can arrange for your oncologist to intervene if there's a problem. I wouldn't rely on describing it over the phone to your BCN.

Good luck with the rest of your treatment. Jan xx

Guest user
Not applicable

Re: 2 treatments - swelling and rash

I had the lymph nodes near my collarbone done too. I am done with my 25 full zaps and now have just the 8 boosts to go.

The area of the collarbone was done with a lower strength radiation and the only area that is slightly red is my back, where is came out the other side. They also did a bit from the back too. I am surprised you are red already altho everyone is different. So far I have no swelling.

If you are still red and or swollen on Monday I should talk to the technicians. You could also ask them about the dose that is being given in that area.

I was told not to use cream as they used pens to mark lines on you and the cream rubs the marks off.

I hope the rest of the treatment goes well for you.

Macc

Guest user
Not applicable

Re: 2 treatments - swelling and rash

yes weekend off. I am having lymphys done and breast area and collarbone area. It sounds silly but it feels like nothing having the treatment so i was really surprise to react like this.

will get lots of creams and hope for the best x

thanks xx

Guest user
Not applicable

Re: 2 treatments - swelling and rash

Sorry, signet. I finished last Friday (15, plus 4 boosters) and I have only had pink/sunburn/itching on the breast and a bit above it, on the sternum. Are you having it to your lymph nodes as well as the breast, as that might explain why yours is worse?

I made sure I took a drink with me and had it immediately afterwards, usually lemon barley. I think that may have helped with the tiredness, as you are supposed to drink a lot.

I have nearly got to the bottom of my pot of aqueous cream and hoping I won't need to buy another. It has really helped. For the itchiness, they said I could use 1% hydro-cortisone cream on the bad patches, but not as well as the aqueous cream on those places.

I do hope it doesn't get any worse for you. Perhaps you could also have a word with one of the BCC staff on the helpline, or try and get in touch with your on oncologist on Monday. Have you got the weekend off?

Ann x

Guest user
Not applicable

2 treatments - swelling and rash

Hi all, had my second treatment today and felt the tiredness very soon as i did yest after first which i was surprised at as i thought that came later but its prob combination of travelling and stress etcc.....

anyway three hours later my breast is huge. Its swollen beyond recognition and i have visible sunburn on my collarbone. I did expect reactions due to my skin but not this fast.

Phoned my BNC who said its normal and just slap on the Aqueous cream but absolutely nothing else.

Any tips hugely appreciated. Got another 23 to go and if thats me after 2 god help me!